Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 418, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 29, 2011, 5:19 PM CDT for Texas County, Wright County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 29, 2011, 5:39 PM CDT
- In force
- 20 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS53 KSGF 292219
SVRSGF
MOC215-229-292300-
/O.NEW.KSGF.SV.W.0418.110729T2219Z-110729T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 600 PM CDT.
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING SOUTH AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE MOUNTAIN GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3710 9241 3717 9237 3721 9223 3717 9217
3706 9216 3706 9238
TIME...MOT...LOC 2219Z 339DEG 3KT 3712 9231
WIND...HAIL 60MPH 0.75IN
$$
HATCH2 follow-up statements
453
WWUS53 KSGF 292234
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT FRI JUL 29 2011
MOC215-292244-
/O.CAN.KSGF.SV.W.0418.000000T0000Z-110729T2300Z/
TEXAS MO-
534 PM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TEXAS COUNTY IS
CANCELLED...
&&
LAT...LON 3706 9238 3710 9240 3717 9237 3719 9229
3716 9224 3706 9225 3706 9226
TIME...MOT...LOC 2234Z 339DEG 3KT 3711 9230
$$
MOC229-292300-
/O.CON.KSGF.SV.W.0418.000000T0000Z-110729T2300Z/
WRIGHT MO-
534 PM CDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN WRIGHT COUNTY...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING SOUTH AT
5 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.
LOCATIONS IMPACTED INCLUDE MOUNTAIN GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3706 9238 3710 9240 3717 9237 3719 9229
3716 9224 3706 9225 3706 9226
TIME...MOT...LOC 2234Z 339DEG 3KT 3711 9230
WIND...HAIL 60MPH <.50IN
$$
HATCH570
WWUS53 KSGF 292239
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT FRI JUL 29 2011
MOC229-292250-
/O.CAN.KSGF.SV.W.0418.000000T0000Z-110729T2300Z/
WRIGHT MO-
539 PM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3706 9238 3710 9240 3717 9237 3719 9229
3716 9224 3706 9225 3706 9226
TIME...MOT...LOC 2240Z 339DEG 3KT 3711 9230
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:11 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 29, 3:11 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT FRI JUL 29 2011
.DISCUSSION...
THE RADAR IS SHOWING SOME STRONG CONVECTION DEVELOPING THIS
AFTERNOON AND SOME LUCKY RESIDENTS ARE SEEING SOME RAIN. EVEN THOUGH
THE AIR TEMPERATURE IS A COUPLE DEGREES COOLER TODAY FROM
YESTERDAY...THE ADDED HUMIDITY IS MAKING IT FEEL WARMER WITH THE
HEAT INDEX AT MOST LOCATIONS RANGING FROM 100 TO 105. A WEAK
FRONTAL BOUNDARY IS CURRENTLY STRETCHED ACROSS CENTRAL MISSOURI
WHICH IS HELPING WITH SCATTERED STRONG TO SEVERE STORMS
DEVELOPMENT. ISOLATED DOWNBURST AND MARGINAL LARGE HAIL WILL BE
POSSIBLE ALONG WITH FREQUENT LIGHTNING FROM ANY OF THE STRONGER
STORMS THAT DO DEVELOP THIS AFTERNOON.
WE SHOULD SEE SCATTERED CONVECTION UNTIL SUNSET AND THEN A
DECREASE IN ACTIVITY LATER THIS EVENING. WITH THE WEAK FRONT IN
THE AREA AND LEFTOVER BOUNDARIES IN THE OZARKS TOMORROW...SHOULD
SEE A DECENT SCATTERING OF CONVECTION TO REDEVELOP AGAIN WITH THE
DAYTIME HEATING ON SATURDAY. TEMPERATURES WILL BE SLIGHTLY COOLER
THAN PREVIOUS DAYS BUT THE HUMIDITY WILL BE ON THE HIGH SIDE. THIS
WILL CAUSE HEAT INDEX VALUES TO ONCE AGAIN REACH BETWEEN 100 TO
105. WILL GO AHEAD AND EXTEND THE CURRENT HEAT ADVISORY THROUGH
TOMORROW EVENING BUT WITH THE LIKELIHOOD OF MORE HEAT HEADLINES
AND UPGRADES INTO SUNDAY AND EARLY NEXT WEEK. DIDN'T WANT TO LOCK
IN HEAT HEADLINES THIS FAR OUT FOR SUNDAY BUT IT WILL BE GETTING
HOTTER AGAIN WITH ANOTHER STRETCH OF 100 DEGREE DAYS LIKELY EARLY
NEXT WEEK. RAIN CHANCES WILL GO DOWN SUNDAY THROUGH EARLY NEXT
WEEK THANKS TO HIGH PRESSURE BUILDING BACK OVER THE REGION.
THE UPPER LEVEL RIDGE OF HIGH PRESSURE STAYS AROUND THROUGH THE
MIDDLE OF NEXT WEEK AND THE OZARKS WILL BE IN THE OVEN ONCE AGAIN.
THE PATTERN LOOKS HOT AND MOSTLY DRY NEXT WEEK WITH ANOTHER
POSSIBLE BREAK IN THE HEAT BY THE END OF NEXT WEEK WITH THE RIDGE
RETROGRADING BACK TO THE WEST AND A WEAK NORTHWEST FLOW BRINGING
SLIGHT RAIN CHANCES BY THE END OF NEXT WEEK.
GRIFFIN
&&
.AVIATION...
/ISSUED 1127 AM CDT FRI JUL 29 2011/
FOR THE 29/18Z KSGF/KJLN/KBBG TAFS...WILL WATCH FOR TSTM POTENTIAL
OVER THE NEXT FEW HOURS WITH DAYTIME HEATING. COVERAGE OF TSTMS
WILL BE SOMEWHAT LIMITED...SO WILL CONTINUE WITH THE CB OR VCTS
CLOUD/WEATHER REMARKS AND TRY TO DISCERN THUNDERSTORM TRENDS AS
THEY UNFOLD. LOCALIZED GUSTY/ERRATIC WINDS AND MVFR/IFR VISIBILITY WILL
OCCUR WITH THUNDERSTORMS. A SLIGHT UPTICK IN LOW LEVEL MOISTURE
MAY LEAD TO SOME MVFR FOG POTENTIAL TOWARD DAYBREAK SAT (30/10Z-
12Z).
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 29, 12:54 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT FRI JUL 29 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1254 PM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXTREME HEAT RISK. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZED HAIL AND STRONG WIND GUSTS...WITH A FEW ISOLATED WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. IN ADDITION...THE COMBINATION OF AN INCREASINGLY MOIST AIRMASS AND THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. DESPITE INCREASED CLOUD COVER TODAY...AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S. HEAT INDICES WILL BE BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ACROSS THE OUTLOOK AREA ON SATURDAY. DAMAGING MICROBURST WINDS AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. OPPRESSIVE HEAT AND HUMIDITY WILL RETURN TO THE AREA SUNDAY THROUGH AT LEAST NEXT THURSDAY...WITH HEAT INDICES AT OR ABOVE 105 DEGREES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jul 29, 2:31 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT FRI JUL 29 2011
MOZ090-091-292000-
GREENE MO-WEBSTER MO-
231 PM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER AND SOUTHEASTERN
GREENE COUNTIES UNTIL 300 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF NORTHVIEW...OR 7 MILES SOUTHEAST
OF STRAFFORD. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DIGGINS...FORDLAND AND ROGERSVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 89 AND 96 WILL ALSO BE IMPACTED BY
THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3723 9278 3711 9282 3710 9308 3722 9313
3732 9308 3733 9284
TIME...MOT...LOC 1931Z 347DEG 2KT 3722 9300
HATCHLocal storm report, Jul 29, 3:02 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 6 NNW FORDLAND 37.23N 92.99W
07/29/2011 WEBSTER MO AMATEUR RADIO
THREE TREES DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF
CAVE SPRINGS ROAD AND KK HIGHWAY.
&&
KARDELLLocal storm report, Jul 29, 3:40 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 N ROGERSVILLE 37.18N 93.06W
07/29/2011 WEBSTER MO AMATEUR RADIO
8 INCH TREE BLOWN ACROSS HIGHWAY AD...TIME OF EVENT
ESTIMATED.
&&
KARDELLSpecial weather statement, Jul 29, 4:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT FRI JUL 29 2011
MOZ082-092-292215-
TEXAS MO-WRIGHT MO-
439 PM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF BENDAVIS...OR 8 MILES NORTHEAST
OF MOUNTAIN GROVE...MOVING SOUTH AT 5 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CABOOL AND MOUNTAIN GROVE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3722 9198 3706 9207 3706 9231 3722 9235
3729 9223 3736 9206
TIME...MOT...LOC 2139Z 338DEG 2KT 3723 9221
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:31 PM CDT | Special Weather Statement | SGF | Webster | 29 min |
| Jul 29, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 38 min |
| Jul 29, 4:39 PM CDT | Special Weather Statement | SGF | Texas | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.